Alert archive / South Carolina / Gale Watches in 2012

Gale Watch 2, NWS Wilmington, NC

April 5, 2012

NWS Wilmington, NC issued this gale watch at Apr 5, 2012, 3:25 AM EDT. It took effect at Apr 6, 2012, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2012, 3:25 AM EDT (07:25 UTC)
In effect from
Apr 6, 2012, 8:00 AM EDT
Expired
Apr 6, 2012, 3:07 AM EDT
In force
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WHUS72 KILM 050725
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
325 AM EDT THU APR 5 2012



AMZ250-252-254-256-051600-
/O.NEW.KILM.SC.Y.0026.120406T0600Z-120406T1200Z/
/O.NEW.KILM.GL.A.0002.120406T1200Z-120407T0000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
325 AM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY.
A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM FRIDAY MORNING THROUGH FRIDAY EVENING.

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT
GUSTS TO GALE FORCE...SPEEDS OF 34 TO 47 KNOTS...HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND OR LOCATION
IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD
TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$


15
4 follow-up statements
381 
WHUS72 KILM 051503
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1103 AM EDT THU APR 5 2012

AMZ250-252-254-256-052200-
/O.CON.KILM.SC.Y.0026.120406T0600Z-120406T1200Z/
/O.CON.KILM.GL.A.0002.120406T1200Z-120407T0000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1103 AM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WINDS AND SEAS...NORTHEAST WINDS INCREASING TO 25 TO 35
  KT...GUSTS POTENTIALLY TO 40 KT FRIDAY MORNING. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT
GUSTS TO GALE FORCE...SPEEDS OF 34 TO 47 KNOTS...HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND OR LOCATION
IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD
TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

9
156 
WHUS72 KILM 051927
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EDT THU APR 5 2012

AMZ250-252-060500-
/O.EXT.KILM.SC.Y.0026.120405T1927Z-120406T1200Z/
/O.UPG.KILM.GL.A.0002.120406T1200Z-120407T0000Z/
/O.NEW.KILM.GL.W.0005.120406T1200Z-120407T0000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
327 PM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ254-256-060500-
/O.EXT.KILM.SC.Y.0026.120406T0300Z-120406T1200Z/
/O.CON.KILM.GL.A.0002.120406T1200Z-120407T0000Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
327 PM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
8 AM EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT
GUSTS TO GALE FORCE...SPEEDS OF 34 TO 47 KNOTS...HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND OR LOCATION
IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD
TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

05
959 
WHUS72 KILM 060311
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1111 PM EDT THU APR 5 2012

AMZ250-252-061115-
/O.CON.KILM.SC.Y.0026.000000T0000Z-120406T1200Z/
/O.CON.KILM.GL.W.0005.120406T1200Z-120407T0000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1111 PM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 9 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ254-256-061115-
/O.CON.KILM.SC.Y.0026.000000T0000Z-120406T1200Z/
/O.CON.KILM.GL.A.0002.120406T1200Z-120407T0000Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1111 PM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH
FRIDAY EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 4 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT
GUSTS TO GALE FORCE...SPEEDS OF 34 TO 47 KNOTS...HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND OR LOCATION
IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD
TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
448 
WHUS72 KILM 060707
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
307 AM EDT FRI APR 6 2012

AMZ250-252-062100-
/O.CAN.KILM.SC.Y.0026.000000T0000Z-120406T1200Z/
/O.EXT.KILM.GL.W.0005.120406T0707Z-120407T0100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
307 AM EDT FRI APR 6 2012

...GALE WARNING NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

* WINDS...NORTHEAST TO NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 10 FT AND NEAR 12 FT ACROSS THE OUTERMOST WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ254-256-062100-
/O.UPG.KILM.SC.Y.0026.000000T0000Z-120406T1200Z/
/O.EXB.KILM.GL.W.0005.120406T0707Z-120407T0100Z/
/O.UPG.KILM.GL.A.0002.120406T1200Z-120407T0000Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
307 AM EDT FRI APR 6 2012

...GALE WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT.

* WINDS...NORTHEAST TO NORTH 25 TO 30 KT WITH GUSTS AROUND 35 KT.

* SEAS...5 TO 8 FT AND NEAR 10 FT ACROSS THE OUTERMOST WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
RJD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this gale watch went out at Apr 5, 3:14 AM EDT, 11 minutes earlier.

Area forecast discussion, Apr 5, 3:14 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
314 AM EDT THU APR 5 2012

.SYNOPSIS...
A SIGNIFICANT STORM SYSTEM WILL BRING RAIN TO THE AREA LATER
TODAY AND THROUGH MIDDAY FRIDAY. THE WEEKEND IS SHAPING UP NICELY
AS HIGH PRESSURE BUILDS IN. NEXT WEEK WILL FEATURE SEVERAL DRY
COLD FRONTS MOVING ACROSS WITH SOMEWHAT BLUSTERY CONDITIONS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3:00 AM THURSDAY...E TO W ORIENTED COLD FRONT IS BEGINNING TO
MOVE SOUTHWARD ACROSS THE FORECAST AREA VERY EARLY THIS MORNING...
BUT ITS SOUTHWARD PROGRESS WILL BE SLOW AS A WAVE OF LOW PRESSURE
DEVELOPS ALONG THE BOUNDARY TO OUR W. ALONG AND S OF THIS BOUNDARY
IS WHERE THE STRONGEST THUNDERSTORMS WILL OCCUR TODAY IN AN
ENVIRONMENT CHARACTERIZED BY HIGH INSTABILITY WITH MIXED LAYER CAPE
VALUES TOPPING 2000 J/KG AS STRONG HEATING GETS UNDERWAY THIS
MORNING. NORTH OF THE FRONT...FROM ABOUT SUT TO BBP...THE COOLER AND
DRIER AIRMASS WILL STABILIZE THE ATMOSPHERE AND THIS WILL REDUCE THE
RISK FOR EVEN A STRONG THUNDERSTORM. POPS TODAY WILL BE HIGHEST
ACROSS THE SOUTHERN HALF OF THE FORECAST AREA...BUT WILL KEEP POPS
IN SLIGHT CHANCE TO CHANCE CATEGORY.

AS THE AFOREMENTIONED WAVE OF LOW PRESSURE MIGRATES OFFSHORE...S OF
CAPE FEAR THIS EVE AND THEN UP THE NORTH CAROLINA COAST OVERNIGHT
AND FRI MORNING...LOW LEVEL NE FLOW WILL STRENGTHEN...TOPPED BY A
DEEP AND INCREASING SSW FLOW ALOFT. STRONG ISENTROPIC UPGLIDE WILL
ENVELOP THE AREA FROM WSW TO ENE AND THIS WILL ALLOW A STEADY RAIN
TO DEVELOP. THE MOISTURE DEPTH BECOMES IMPRESSIVE AND THIS SHOULD
ALLOW FOR PERIODS OF HEAVY RAIN. THE STEADIEST AND HEAVIEST OF THE
RAINFALL WILL BEGIN AFTER DARK ACROSS SOUTHERN AND WESTERN PORTIONS
OF THE FORECAST AREA AND THEN SPREAD NE TO INCLUDE THE ENTIRE
FORECAST AREA DURING THE LATE EVE AND OVERNIGHT. MOST LOCATIONS WILL
RECEIVE AT LEAST THREE-QUARTERS OF AN INCH OF RAIN WITH UPWARDS OF
AN INCH AND A HALF OF RAIN POSSIBLE.

A TIGHT TEMP GRADIENT IS FORECAST TODAY. COMMUNITIES N OF THE FRONT
AT MIDDAY WILL LIKELY TOP OUT IN THE LOWER TO MID 70S. ALONG AND S
OF THE FRONT...HIGHS SHOULD REACH THE UPPER 70S TO LOWER 80S.
TONIGHT...THE RAIN WILL BECOME WIND DRIVEN AND ALMOST CHILLY...
ESPECIALLY OVERNIGHT... AS NE WINDS BECOME GUSTY...DRIVING TEMPS
DOWN TO THE UPPER 40S TO LOWER 50S.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3:00 AM THURSDAY...MID LEVEL LOW WILL BE MOVING ACROSS SOUTHERN
SOUTH CAROLINA AT THE BEGINNING OF THE PERIOD WITH THE SURFACE
LOW OFFSHORE OF THE GEORGIA/SOUTH CAROLINA BORDER. ISENTROPIC LIFT
WILL COME TO AN END IN THE MORNING HOURS LEAVING A SMALL AREA OF
MID LEVEL FRONTOGENESIS AS THE MAIN FORCING MECHANISM. CONTINUED
TO ADVERTISE CATEGORICAL POPS THROUGH 1800 UTC WITH AN AXIS OF
HIGHER QPF FROM DILLON AND MARION COUNTIES EAST TO NEW HANOVER
AND PENDER COUNTIES CITING THE STRONGER FORCING.

FOCUS THEN SHIFTS TO TEMPERATURES AS MODEST COLD AIR ADVECTION
CONTINUES THROUGH 1800 UTC SATURDAY UNDER CLEAR/SUNNY SKIES. LATEST
MET NUMBERS APPEAR TOO COLD WITH 33 AND 36 IN LUMBERTON/WILMINGTON
FOR SATURDAY MORNING. LEANED TOWARD THE WARMER MAV NUMBERS AND EVEN
THERE I ADDED A DEGREE OR TWO AS THE BOUNDARY LAYER REMAINS
MIXED. IDEAL RADIATIONAL CONDITIONS OCCUR SUNDAY MORNING ALTHOUGH WITH
AIR MASS MODIFICATION AND A FULL DAY OF APRIL SUNSHINE TO FURTHER
WARM SOIL TEMPERATURES...FROST SHOULD NOT BE AN ISSUE.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 3:00 AM THURSDAY...PROGRESSIVE PATTERN IN PLACE
THROUGH THE PERIOD WITH THE CENTER OF ATTENTION BEING THE EAST
COAST TROUGH. MID LEVEL LOW RETROGRADES OVER QUEBEC MONDAY AND
TUESDAY WITH A SECONDARY SHORTWAVE MOVING ACROSS THE GREAT LAKES AND
DIVING SOUTH LATE TUESDAY AND WEDNESDAY. THIS SETUP IS NOT MUCH OF A
PRECIPITATION PRODUCER FOR OUR AREA WITH THE APPALACHIANS GENERALLY
RINGING OUT WHAT LITTLE AVAILABLE MOISTURE THERE IS. TEMPERATURE
FORECAST REMAINS MOST INTERESTING WITH LATEST MEX NUMBERS SHOWING
UPPER 30S ACROSS THE AREA. LATEST ENSEMBLE NUMBERS HAVE TRENDED
WARMER HOWEVER WITH THE OPERATIONAL NUMBERS THE COOLEST.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
AS OF 06Z...CURRENTLY VFR AT THE TERMINALS. AN AREA OF SHOWERS AND
ISOLATED THUNDERSTORMS IS MOVING EAST AND WILL SKIRT THE ILM AND LBT
TERMINALS THROUGH 09Z. OTHER SHOWERS AND ISOLATED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AN OUTFLOW AS IT PASSES MYR/CRE/FLO.

ALL PRECIPITATION SHOULD END BEFORE SUNRISE. PATCHY FOG SHOULD
DEVELOP...DROPPING VISIBILITIES INTO THE MVFR RANGE AT TIMES...BUT
WILL NOT INDICATE ANY IFR DUE TO EXPECTED BROKEN CLOUD COVER.
HOWEVER...IF THE CLOUD COVER IS LESS THAN EXPECTED...VISIBILITIES
MAY DROP INTO THE IFR/LIFR RANGE.

MVFR CEILINGS WILL BE LIKELY AT THE COASTAL TERMINALS AFTER SUNRISE
OTHERWISE EXPECT VFR. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG
THE COLD FRONT SOUTH OF THE TERMINALS BY AFTERNOON AND WILL LIKELY
SPREAD NORTHEASTWARD OVER THE TERMINALS DURING THE AFTERNOON/EVENING
PRODUCING MAINLY MVFR/IFR VISIBILITIES. AS THE RAIN SATURATES THE
LOWER LEVELS MVFR CEILINGS WILL LIKELY DEVELOP AND BY EVENING THE
CHANCE OF IFR CEILINGS WILL INCREASE.

EXTENDED OUTLOOK...CHANCE OF SHOWERS/EMBEDDED THUNDERSTORMS WITH
WIDESPREAD IFR FRIDAY. ISOLATED SHOWERS MONDAY MORNING. OTHERWISE
EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1055 PM WEDNESDAY...BROAD AREA OF LOW PRESSURE SITUATED ALONG
THE COLD FRONT THAT EXTENDS FROM WEST TO EAST. THIS FRONT WILL DROP
SOUTHWARD PUSH ACROSS THE WATERS OVERNIGHT INTO DAYLIGHT THU. THE
SFC PG REMAINS SOMEWHAT RELAXED AHEAD OF THE FRONT WITH WINDS SW-W
AT 10 TO OCCASIONALLY 15 KT OVERNIGHT. MODEL SFC PRESSURE FIELDS
HAVE THE FRONT DROPPING TO CAPE FEAR AT OR BEFORE SUNRISE THURSDAY.
THE POST FRONTAL NE SURGE FROM THE TIGHTENED PG NORTH OF THE
FRONT...ALONG WITH THE COLD AIR ADVECTION...WILL LAG BEHIND THE
FRONT...AND LIKELY MANIFEST ITSELF ACROSS THE WATERS DURING THE DAY
ON THURSDAY. SEAS PRIOR TO THE CFP AND THE DELAYED POST FRONTAL WIND
INCREASE...WILL RANGE FROM 2 TO 4 FT...POSSIBLY DROPPING TO AROUND 2
FT THROUGHOUT LATE IN THE PRE-DAWN HRS OF THURSDAY. A 1 TO 2 FT
EASTERLY GROUND SWELL EXHIBITING 11-13 SECOND PERIODS WILL BE THE
PRIMARY DRIVER FOR SIG. SEAS OVERNIGHT. THE CURRENT WIND DRIVEN 1-3
FOOT WAVES AT 3-5 SECOND PERIODS...WILL ACTUALLY SUBSIDE OVERNIGHT
DUE TO THE CURRENT 15 KT WIND SPEEDS DIMINISHING TO 10 TO
OCCASIONALLY 15 KT. CONVECTION WILL SPORADICALLY MOVE OFF THE
MAINLAND OVERNIGHT.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3:00 AM THURSDAY...CONTINUED TO USE THE GFS WINDS WHICH ARE
STRONGER WHEN COMPARED TO THE NAM FOR THE PERIOD. THIS WARRANTS AN
EXTENDED PERIOD OF GUSTS TO GALE FORCE BEGINNING EASTERNMOST WATERS
THEN BLOSSOMING WESTWARD AS WE GO THROUGH THE DAY FRIDAY. HAVE
ISSUED A GALE WATCH FOR ALL WATERS FROM 1200 FRIDAY TO 0000 UTC
SATURDAY. SUSTAINED WINDS A COUPLE OF KNOTS EITHER SIDE OF 30 KNOTS
ARE EXPECTED. WINDS DIMINISH EARLY SATURDAY ALTHOUGH RESIDUAL HIGH
SEAS WILL WARRANT A SMALL CRAFT ADVISORY. ALL WATERS SHOULD BE FREE
OF ANY HEADLINES LATER SATURDAY AFTERNOON.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3:00 AM THURSDAY...BENIGN WINDS SUNDAY...TEN KNOTS
OR LESS WILL INCREASE MONDAY AS A COLD FRONT MOVES ACROSS THE
WATERS. NORTHWEST WINDS OF 10-15 KNOTS WILL DEVELOP. SEAS OF 2-3
FEET INITIALLY WILL INCREASE ONLY SLIGHTLY TO 2-4 FEET MONDAY WITH
THE FOUR FOOTERS WELL OFFSHORE WITH THE FETCH.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     AMZ250-252-254-256.

     SMALL CRAFT ADVISORY FROM 2 AM TO 8 AM EDT FRIDAY FOR AMZ250-
     252-254-256.

&&

SYNOPSIS...SHK
NEAR TERM...RJD
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...MRR
Hazardous weather outlook, Apr 4, 10:57 PM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1057 PM EDT WED APR 4 2012

NCZ107-108-060300-
INLAND NEW HANOVER-COASTAL NEW HANOVER-
1057 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

MINOR FLOODING MAY OCCUR ACROSS PORTIONS OF THE CAPE FEAR RIVER
THIS EVENING. THE DOWNTOWN WILMINGTON RIVER GAGE MAY REACH 5.5
FEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR FLOODING MAY OCCUR ACROSS PORTIONS OF THE CAPE FEAR RIVER
THURSDAY EVENING. THE DOWNTOWN WILMINGTON RIVER GAGE MAY TOP
5.5 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-110-SCZ054-056-060300-
COASTAL PENDER-COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN-
1057 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-060300-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
1057 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-060300-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1057 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY FRIDAY INTO
SATURDAY. GUSTS TO GALE FORCE ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:25 AM EDTSmall Craft AdvisoryILM24 hr
Apr 5, 2:11 PM EDTSpecial Weather StatementILMGeorgetown64 min
Apr 5, 2:30 PM EDTSpecial Weather StatementILMHorry60 min
Apr 5, 2:34 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry56 min
Apr 5, 2:39 PM EDTSpecial Weather StatementILMMarion66 min
Apr 5, 2:55 PM EDTSpecial Weather StatementILMGeorgetown50 min
Apr 5, 3:00 PM EDTSevere Thunderstorm WarningILMFlorence, Marion45 min
Apr 5, 3:01 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry, Marion32 min
Apr 5, 3:21 PM EDTSpecial Marine WarningILM54 min
Apr 5, 3:25 PM EDTSevere Thunderstorm WarningILMFlorence, Williamsburg65 min
Apr 5, 3:27 PM EDTGale WarningILM28 hr
Apr 5, 4:15 PM EDTSpecial Weather StatementILMHorry60 min
Apr 5, 4:36 PM EDTSpecial Weather StatementILMWilliamsburg54 min
Apr 5, 5:13 PM EDTSpecial Weather StatementILMHorry62 min
Apr 5, 5:35 PM EDTSpecial Weather StatementILMWilliamsburg55 min
Apr 5, 6:10 PM EDTSpecial Weather StatementILMHorry50 min
Apr 5, 11:24 AM EDTCoastal Flood AdvisoryILMNew Hanover12 hr

Nearby

Gale Watches in South Carolina, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.